Stiffness in hips and thighs

About 3 years ago I had my over-active thyroid gland treated with radio iodine. I am now, of course, underactive and take 150 mcg of Levothyroxine per day.

I have been otherwise healthy but just lately I have been struck with severe stiffness in hips and thighs and have also been suffering from pains in my arms and legs. I am a 68 year old male and have always been healthy and active.

Are there any Thyroid related conditions which may account for this very swift turn of events?

Last edited by

3 Replies

oldestnewest
  • Its possible you are quite simply not on enough thyroxine

    my husband was on 350mcg thyroxine a day after his thyroidectomy

    do you have any blood test results ?

  • Also you need to check iron levels, B12, and Vit D and then post your results on here. I am just a little younger than you and my Vit D was very low. A lot of my aches and pains disappeared when I was prescribed and now they are returning so retest tomorrow. I'd been put on a booster dose and levels had risen to an acceptable level but I've not been tested after I started on a maintenance dose which from what I've seen on here is on the low side. Also being retested for folate. I was given 3 months of Folic acid but not retested at the end of the course to see if it did its job. I also take B12, selenium, zinc and magnesium as they all help with better absorption of the thyroid meds and conversation to T3 as I suspect I may have a problem in that area.

  • Thanks to reallyfedup123 and silverfox7,

    I do not have the results of any blood tests I have had - these are with the doctor. However, I will ask for a print out next

    time I go in 2 weeks time.

    Will the doctor arrange for Iron and vitamin levels for me?

    Another small point I would mention is that I have developed in the last 2 weeks, the classic symptoms of Carpel Tunnel Syndrome.

    I have researched this and understand that it can be caused by an under-active thyroid gland.

    I have therefore increased my thyroxine by 25mcg per day to see what changes occur, if any.

    A few months ago a new doctor reduced my intake from 200 mcg to 150mcg so maybe I am under-active??

You may also like...